Alert archive / California / Wind Advisories in 2017

Wind Advisory 35, NWS Sacramento, CA

October 19, 2017

NWS Sacramento, CA issued this wind advisory at Oct 19, 2017, 9:46 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2017, 9:46 PM PDT (04:46 UTC)
Expired
Oct 20, 2017, 1:26 AM PDT
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

604 
WWUS76 KSTO 200446
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
946 PM PDT Thu Oct 19 2017

...A Few Hours of Gusty Southerly Winds...

.A fast moving cold front will be sweeping across northern
California tonight causing a few hours of gusty southerly winds. 

CAZ015-016-201100-
/O.NEW.KSTO.WI.Y.0035.171020T0446Z-171020T1100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
946 PM PDT Thu Oct 19 2017

...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 4 AM PDT Friday. 

* TIMING...Several hours of strong, gusty southerly winds over the
  northern half of the Sacramento Valley. Winds decreasing before
  sunrise.

* WINDS...Southerly sustained at 25 mph with local gusts up to 35
  to 40 mph. 

* IMPACTS...Difficult driving for high profile vehicles. Loose
  objects blown away. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph and/or gusts
to 40 mph are expected for an hour or more. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
343 
WWUS76 KSTO 200826
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
126 AM PDT Fri Oct 20 2017

CAZ015-016-200930-
/O.CAN.KSTO.WI.Y.0035.000000T0000Z-171020T1100Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
126 AM PDT Fri Oct 20 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

The frontal system that brought gusty winds to the northern and
central Sacramento valley earlier this evening has shifted east of
the region. As a result, winds of decreased and the wind advisory
has been cancelled. 

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 4:11 PM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, Oct 19, 4:11 PM PDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
411 PM PDT Thu Oct 19 2017

.SYNOPSIS...
Rain chances along with high mountain snow and gusty winds this
evening and Friday. This will be followed by a warming trend early
next week with above normal temperatures through the week.

&&

.DISCUSSION...
Strong frontal band with quick burst of precip will shift east
over NorCal late this afternoon and evening. Snow levels will
start off high above 8000 feet..but drop rapidly after midnight
falling to below 6000 feet. This will cause a quick transition
from rain to snow over the Sierra which is likely to cause a
period of hazardous travel along interstate 80 and highway
50...especially after 2 am. From 3 to 6 inches of snow possibly
locally higher amounts will accumulate by Friday morning. Rainfall
amounts up to 1.50 will be possible over the mountains...0.25 to
0.50 over the valleys. This will be the first widespread rain
event over many of the fresh fire burn scars...ash and floatable
debris may clog drains and small streams. Residents near burn
scars should monitor flood prone areas for any water rises. Wind
gusts to 30 mph will be possible over the northern and central
Sacramento valley this evening.

Trough will shift east Friday and Saturday, lingering moisture
will will keep a few showers over the mountains through Saturday
morning. High temperatures in the 60's Friday will warm back into
the 70's Sunday...as high pressure re-builds over NorCal.

&&

.EXTENDED DISCUSSION (Monday THROUGH Thursday)
High pressure continues to dominate over California through the
extended period. Warm and dry conditions will persist across the
forecast area with temperatures ranging 10-15 degrees above normal
through Thursday. Valley daytime temperatures will remain in the
mid to high 80s and the foothills and mountains will range from
the 70s to 80s. Could see gusty winds Monday in the western
Sacramento valley as the ridge axis increases over the west coast.
HEC &&

.AVIATION...
VFR conditions at TAF locations. Valley and ridge winds beginning
to increase this afternoon, especially over the ridgetops and
north Sacramento Valley. Gusts at TAF sites could range between
15-25 kts, then decrease after 08z. Precipitation will move into
interior NorCal around 00z and impact TAF sites through Friday
morning with MVFR ceilings possible at times. JBB/HEC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 11 PM this evening to 11 AM PDT
Friday for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.